Severe epidermal necrolysis after treatment with imatinib and consecutive allogeneic hematopoietic stem cell transplantation
Related Experiment Videos
M Schaich1, K Schäkel, T Illmer
1Medizinische Klinik und Poliklinik I, Universitätsklinikum Carl Gustav Carus, Fetscherstr. 74, 01307, Dresden, Germany. schaich@mk1.med.tu-dresden.de
Abstract:
Imatinib is a new promising therapeutic option for chronic myeloid leukemia (CML) with efficacy even in the blast phase of the disease. However, most patients treated with imatinib in the blast phase develop progressive disease rapidly. Thus, treatment with imatinib has to be followed by other treatment strategies. The normally mild to moderate side effects of imatinib including skin rashes might therefore be aggravated. Here, we describe a patient with severe epidermal necrolysis after treatment with imatinib and consecutive allogeneic hematopoietic stem cell transplantation. Prolonged inhibition of platelet-derived growth factor by imatinib may be an explanation for this observed skin toxicity.
Related Concept Videos
Clinical Applications of Epidermal Stem Cells
Stem Cell Therapy for Tissue Regeneration
Types of Stem Cells used in Stem Cell Therapy
The two main cell types that...
Bone Marrow Sampling and Transplants
The transplant begins with high doses of chemotherapy and radiation treatment, which aim to destroy the...